The CDC issued HAN 384 that alerted public health departments, health care professionals, first responders, and medical examiners and coroners.
The health advisory warned of the increase in fentanyl-related unintentional overdose fatalities in multiple states primarily driven by illicitly manufactured fentanyl (IMF) (i.e., non-pharmaceutical fentanyl); provided recommendations for improving detection of fentanyl-related overdose outbreaks; and encouraged states to expand access to naloxone and training for administering naloxone to reduce opioid overdose deaths.
The purpose of this HAN update is to alert to new developments that have placed more people at risk for fentanyl-involved overdoses from IMF and may increase the risk of non-fatal and fatal overdose.These developments include the following:
A sharp increase in the availability of counterfeit pills containing varying amounts of fentanyl and fentanyl-related compounds (e.g., labeled as Oxycodone, Xanax, and Norco)
The potential for counterfeit pills containing fentanyl and fentanyl-related compounds to be broadly distributed across the United...